Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 138, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 10, 2008, 2:40 PM EDT for McIntosh County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2008, 2:40 PM EDT (18:40 UTC)
- Expired
- Jun 10, 2008, 3:18 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 115 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:38 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 10, 1:38 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 138 PM EDT TUE JUN 10 2008 .SYNOPSIS... A FRONTAL BOUNDARY WILL STALL JUST WEST OF THE AREA WEDNESDAY AND THURSDAY. ATLANTIC HIGH PRESSURE WILL DOMINATE THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL CONTINUE TO LOSE INFLUENCE TODAY. THE ATLANTIC SURFACE HIGH WILL BE NUDGED FURTHER OUT TO SEA BY A LEE SIDE TROUGH STRENGTHENING INLAND...WHILE A WEAK UPPER LOW CURRENTLY OVER FLORIDA TRACKS WESTWARD AND WEAKENS THE SOUTHERN PERIPHERY OF THE UPPER RIDGE. DEEP LAYER MOISTURE...SHORTWAVE ENERGY IN THE VICINITY...AND CONVERGENCE ALONGSIDE THE INLAND SURFACE TROUGH MAY BE SUFFICIENT TO BREAK THE PERSISTENT CAP IN SOME AREAS TODAY. BEST POTENTIAL FOR STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE ACROSS INLAND SOUTHEAST GEORGIA COUNTIES THIS AFTERNOON AND EVENING...AS THESE AREAS WILL BE CLOSEST TO THE SHORTWAVE ENERGY AND WEAKENED UPPER RIDGE. VERY STRONG CAP ACROSS MUCH OF THE AREA INCLUDING SOUTHERN SOUTH CAROLINA SHOULD SEVERELY LIMIT CONVECTIVE POTENTIAL. NAM AND GFS SHOW MID-LEVEL LAPSE RATES AROUND 6 DEGREES THIS MORNING BUT SIGNIFICANTLY DECREASING TO LESS THAN 5.5 DEG BY CONVECTIVE INITIATION TIME. LOWERED POPS SLIGHTLY...ESPECIALLY ACROSS SC WHERE ONLY ISOLATED SHOWERS AND STORMS ARE EXPECTED. HIGH TEMPERATURES WILL REACH THE MID TO UPPER 90S AWAY FROM THE COAST. THE TEMPERATURE/DEWPOINT COMBINATION FOR TODAY WILL ALLOW HEAT INDICES TO RISE TO 100 TO 103 DEGREES. THUS...A HEAT ADVISORY WILL NOT BE NECESSARY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... THE INLAND TROUGH WILL SLIP CLOSER TO THE COAST THIS EVENING...SO THERE REMAINS A SLIGHT CHANCE THAT SOME SHOWERS AND THUNDERSTORMS COULD CONTINUE AFTER SUNSET. REMOVED MENTION OF ANY PRECIP AFTER MIDNIGHT...WHEN INSTABILITY AND FORCING SHOULD BE INSUFFICIENT TO MAINTAIN CONVECTION. EXPECT OVERNIGHT LOWS TO BE IN THE LOWER 70S INLAND TO THE MID 70S ALONG THE COAST. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... ON WEDNESDAY THE FORECAST AREA WILL BE SITUATED BETWEEN MID AND UPPER LEVEL RIDGING TO THE N AND NE...AND A MID AND UPPER LEVEL CYCLONE TO THE S. THE PIEDMONT TROUGH AT THE SURFACE WILL REMAIN NEARBY...WHILE HIGH PRES OVER THE ATLC. MOISTURE AND INSTABILITY IS CERTAINLY FOUND ACROSS THE AREA...WITH PWATS NEAR OR OVER 1.5 INCHES...WHILE LIFTED INDICES ARE NEAR -6/-7...SBCAPE 1500-2000 J/KG WITH A TTI NEAR 50. SLIGHT CHANCE TO CHANCE POPS ARE EXPECTED...HIGHEST OVER INTERIOR SECTIONS. MID LEVEL LAPSE RATES ARE NOT AS FAVORABLE AS TODAY /5.5 TO 6.0 DEGREES C/...BUT ANY INTERACTION OF THE SEA BREEZE WITH THE TROUGH WILL RESULT IN ISOLATED STRONG OR SEVERE TSTMS. GUSTY WINDS WOULD BE THE MAIN HAZARD...ALTHOUGH WITH WBZ AT 10-11K FT...SMALL HAIL IS CERTAINLY A POSSIBILITY. TEMPS WEDNESDAY WILL BE A FEW DEGREES LOWER THAN RECENT DAYS WITH THE ONSHORE SYNOPTIC FLOW DEVELOPING. BUT STILL...READINGS WILL REMAIN ABOVE CLIMATOLOGICAL VALUES...WITH MAX TEMPS IN THE LOWER TO MID 90S AWAY FROM THE BEACHES. HEAT INDICES LOOK TO BE NEAR 100 DEGREES IN THE AFTN. CONVECTION WILL BE DIURNALLY DRIVEN AND WILL END ACROSS FAR INLAND AREAS EARLY WEDNESDAY NIGHT. HAVE ADDED PATCHY FOG WITH SLIGHTLY HIGHER DEW POINTS AND SOME LOCATIONS DOWN NEAR THE CROSS-OVER TEMPS. MIN VALUES FROM THE UPPER 60S FAR NW TO MID 70S ALONG THE COAST. FOR THURSDAY...THE PIEDMONT TROUGH WILL HAVE WEAKENED AS HIGH PRES BEGINS TO BUILD FROM THE NE. WHILE THERE IS STILL AMPLE MOISTURE...INSTABILITY IS LESS THAN PREVIOUS DAYS...WITH THE MAIN FOCUS FOR CONVECTION RESULTING FROM THE SEA BREEZE AS IT PUSHES INLAND. WILL MAINTAIN SLIGHT CHANCE TO CHANCE POPS...HIGHEST FAR INLAND. WITH A SELY SYNOPTIC FLOW OFF THE ATLC...DAYTIME HIGHS WILL BE NOTICEABLY LOWER THAN RECENTLY...WITH READINGS IN THE 80S TO NEAR 90. RIDGING BOTH SURFACE AND ALOFT WILL EFFECT THE AREA FRIDAY INTO SATURDAY...BEFORE GIVING WAY TO AN APPROACHING COOL FRONT BY SUNDAY. CURRENT INDICATIONS ARE THAT THE FRONT MAY STRUGGLE TO MOVE THROUGH THE AREA...SO A LOW CONFIDENCE FORECAST FOR EARLY NEXT WEEK. THIS MUCH APPEARS CERTAIN...TEMPS WILL BE CLOSE TO SEASONAL LEVELS...WHILE INCREASING POPS ARE EXPECTED AHEAD OF THE FRONT FROM LATE SATURDAY OR SUNDAY INTO AT LEAST MONDAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... BEST CONVECTIVE CHANCES SHOULD BE JUST INLAND OF THE TERMINALS THIS AFTERNOON AFTER THE SEABREEZE PUSHES THROUGH. AMPLE LOW-LEVEL MOISTURE BENEATH STRONG INVERSION COULD YIELD LIGHT GROUND FOG LATE TONIGHT BUT NO SIGNIFICANT PREVAILING VSBY RESTRICTIONS ANTICIPATED. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF ANY CONVECTION AND LATE NIGHT/MORNING FOG. && .MARINE... ATLANTIC HIGH PRESSURE WILL BE NUDGED FURTHER EAST TODAY...AS A SURFACE TROUGH STRENGTHENS INLAND. TIGHTENED PRESSURE GRADIENT WILL ALLOW SOUTHERLY WINDS TO INCREASE TO AROUND 15 KT IN THE COASTAL WATERS. WIND SPEEDS AT CHARLESTON HARBOR COULD REACH 15 TO 20 KT WITHIN A PROMINENT SEABREEZE DURING THE AFTERNOON. ANOTHER NOCTURNAL SURGE WILL BE POSSIBLE AGAIN TONIGHT...HOWEVER WINDS AND SEAS WILL REMAIN BELOW ADVISORY CRITERIA THROUGH THE SHORT TERM. THE COASTAL WATERS WILL LIE BETWEEN ATLC HIGH PRES TO THE SE AND A TROUGH INLAND OVER THE SE ON WEDNESDAY. THE TROUGH WILL BEGIN TO DISSIPATE ON THURSDAY AS THE HIGH IS REINFORCED BY STRONGER HIGH PRES BUILDING FROM THE N AND NE THROUGH FRIDAY. THE HIGH WILL REMAIN ACROSS THE MARINE AREA SATURDAY...WITH A COOL FRONT MOVING TOWARD THE ATLC COAST BY SATURDAY NIGHT. THE RESULT WILL BE MORE OF AN ONSHORE E-SE FLOW DEVELOPING AFTER EARLY WEDNESDAY AND CONTINUING INTO THE WEEKEND. ALTHOUGH WE WILL NEED TO KEEP WATCH ON CHARLESTON HARBOR FOR POSSIBLY HIGHER WINDS EACH AFTN/EVENING AS A RESULT OF THE LAND/SEA INTERFACE...WIND SPEEDS WILL GENERALLY REMAIN 15 KT OR LESS AND SEAS NO MORE THAN 3 OR 4 FT THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL
Hazardous weather outlook, Jun 10, 4:24 AM EDT, 10 hours 16 minutes before
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
In the hours before
Special weather statement, Jun 10, 2:03 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 203 PM EDT TUE JUN 10 2008 GAZ137-140-141-101830- COASTAL MCINTOSH-INLAND MCINTOSH-LONG- 203 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY THROUGH 230 PM EDT... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR TOWNSEND...OR ABOUT 13 MILES NORTHWEST OF DARIEN...MOVING WEST AT 17 MPH. AREAS IN AND AROUND COX...EULONIA...JONES AND TOWNSEND WILL BE IMPACTED THROUGH 230 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 10, 2:36 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 236 PM EDT TUE JUN 10 2008 GAZ116-117-138>141-101900- COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND LIBERTY-INLAND MCINTOSH- 236 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY...AND POSSIBLY BRYAN COUNTY AND LIBERTY COUNTY THROUGH 300 PM EDT... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR SHELLMAN BLUFF... OR ABOUT 15 MILES NORTH OF DARIEN. THIS STORM WAS NEARLY STATIONARY. ADDITIONAL STORMS MAY DEVELOP ALONG THE SEA BREEZE ACROSS LIBERTY AND BRYAN COUNTIES. AREAS IN AND AROUND BELFAST...CARNIGAN...COX...CRESCENT...DARIEN... EULONIA...HALFMOON LANDING...JONES...KELLER...MERIDIAN...PINE HARBOR...RETREAT...RIDGEVILLE...SHELLMAN BLUFF...SOUTH NEWPORT... SUNBURY...TOWNSEND AND VALONA MAY BE IMPACTED THROUGH 300 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.